Forum

needle fatigue

Hi everyone, this is my first time on the forum and I wondered if anyone had any wise words for me.

I was diagnosed with MS about 18 years ago and started Avonex probably about 5 or 6 years later. I had several relapses on Avonex culminating in a big nasty one in 2008. After that, I switched to Rebif 44 and have been on the same medication ever since. I came off Rebif twice when I was planning pregnancies and restarted about 2 months after each of the two babies were born. I have remained completely well since 2008 with no MS symptoms at all. I realise how lucky I am. My problem now is that my skin is absolutely knackered! I’m slim and I have lumps, bumps, bruises and scars all over. I’m often in pain that sometimes gets in the way of intimacy, exercise and even wearing certain clothes. When my skin is really bad I miss injections so I haven’t been injecting as regularly as I should over the last year or so.

I honestly feel like I need a treatment break for a few months to let my skin heal and to be ready to commit to starting treatment again. I spoke to my MS nurse yesterday who offered me alternative injectables, including Avonex, which really didn’t make sense to me seeing as it has failed before. She did agree with me having a treatment break and I expect I will contact her in a couple of months time to discuss again once I am ready.

I feel safe for now because I have had short treatment breaks before but I know I will have to restart some treatment in the next 6 months. I just wondered, has anyone had similar experiences? What did you do and how did it end?

Hi Minty,

I started off with Rebif and injections 3 times a week. But now I have started oral tecfidera and no,injections at all. It is bliss and I have never looked back.

something to think about

very gentle hugs

Min xx